Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 175, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 7, 2014, 5:44 AM CDT for Oregon County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2014, 5:44 AM CDT (10:44 UTC)
- Expired
- Jul 7, 2014, 6:10 AM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Oregon County, MO
The radar
The Springfield radar (KSGF), 184 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1795 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 498 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.7
The text
As transmitted, in the capitals the NWS used until 2016.
850 WUUS53 KSGF 071044 SVRSGF MOC149-071130- /O.NEW.KSGF.SV.W.0175.140707T1044Z-140707T1130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 544 AM CDT MON JUL 7 2014 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL OREGON COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 630 AM CDT * AT 539 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST OF ALTON...AND MOVING SOUTHEAST AT 10 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... ALTON...GREER AND THOMASVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3675 9127 3667 9145 3682 9161 3688 9147 TIME...MOT...LOC 1044Z 313DEG 8KT 3681 9151 HAIL...1.25IN WIND...<50MPH $$ DSA
1 follow-up statement
295 WWUS53 KSGF 071110 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 610 AM CDT MON JUL 7 2014 MOC149-071119- /O.CAN.KSGF.SV.W.0175.000000T0000Z-140707T1130Z/ OREGON MO- 610 AM CDT MON JUL 7 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OREGON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...HOWEVER...NICKEL SIZED HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH AN AREA OF THUNDERSTORMS MOVING THROUGH OREGON COUNTY. FREQUENT LIGHTNING CAN ALSO BE EXPECTED. LAT...LON 3675 9127 3667 9145 3682 9161 3688 9147 TIME...MOT...LOC 1109Z 313DEG 8KT 3677 9146 $$ DSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:38 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 7, 3:38 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 338 AM CDT Mon Jul 7 2014 .SHORT TERM...(Today into Tuesday Night) Issued at 330 AM CDT MON JUL 7 2014 Isolated convection has developed across portions of south central Missouri early this morning as a low level jet and isentropic lift has spread into the region. Isolated to scattered showers and thunderstorms will continue to develop early this morning in the area of isentropic lift, and will decrease later this morning as the low level jet weakens. A few of the stronger storms may contain some small hail with hail to the size of pennies. Additional thunderstorms have developed across southeastern Nebraska early this morning. These storms will track to the southeast into northwestern Missouri early this morning and may then track more southerly later this morning towards central Missouri. This activity will weaken as it pushes to the southeast and is expected to remain north of the area. A warm and moist air mass will also continue to advect to the northeast into the region today. 850mb temperatures will warm into the middle 20s C this afternoon across the western portions of the forecast area with values in the lower 20s C across the east. As a result highs will range from the lower 90s across south central Missouri to the middle 90s across extreme southeastern Kansas and far western Missouri. Heat index values will warm to the upper 90s to around 100 degrees this afternoon, with the warmest values across the western portions of the area. The heating of the day will increase instability and will help to weaken the cap east of highway 65. West of 65 the increase in mid level temperatures spreading from the southwest will help to keep the cap a tad stronger this afternoon. The convection that is currently across southeastern Nebraska is again expected to dissipate well north of the area, but will have to watch the outflow from it even well after it dissipates as it will likely continue to push south into the eastern Ozarks this afternoon. With an unstable air mass, weak cap, and the outflow boundary, scattered pulse type storms will develop mainly east of Highway 65 this afternoon into early this evening. Theta-E differences will increase to over 30K which will support a localized downburst. This evening a complex of storms will develop across the central plains and track to the southeast into the overnight hours. A very unstable air mass will remain in place ahead of this complex along with high theta-E differentials, possible as high as 40K. This will support a severe forward propagating line of storms. Think the strongest part of the line will track east generally along the Interstate 70 corridor where the Theta_E gradient will be located. The southern edge of this line will likely push south into central Missouri tonight and will still be capable of damaging straight line winds and perhaps some small hail generally north of Highway 54 and across central Missouri. An upper level trough will push southeast out of the plains tonight and across the region on Tuesday. A weak front will push south towards the area tonight, though the outflow from the complex of storms expected tonight may become the affective front. Will have to watch where the front will be located Tuesday. With the heating of the day instability will increase again south of the front, allowing severe storms to be possible again. The front is expected to be across the northern portions of the forecast area Tuesday morning, so the best chances for severe storms will generally be south of of Highway 60 where the most heating should occur Tuesday afternoon and evening. The main risk with this activity will be damaging straight line winds and hail to the size of quarters. The front will push south of the area during the overnight hours. .LONG TERM...(Wednesday through Sunday) Issued at 330 AM CDT MON JUL 7 2014 The front will be south of the area on Wednesday, with mainly dry conditions expected. A slightly cooler and less humid air mass will spread into the area, as highs warm into the Middle 80s Wednesday afternoon. The front will then push back to the north Thursday into Friday, resulting in chances for scattered showers and thunderstorms. The front will push north of the area by this weekend, with typical warm and humid July conditions returning. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1141 PM CDT SUN JUL 6 2014 Isolated showers and thunderstorms are expected overnight across southern Missouri. Given the low coverage of this activity, we have elected to keep this threat out of the TAFs. Meanwhile, low level wind shear will continue into early Monday morning. Southerly surface winds will continue through Monday evening with late morning and afternoon gustiness. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Schaumann
Hazardous weather outlook, Jul 7, 4:09 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 409 AM CDT MON JUL 7 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 409 AM CDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SLOWLY PUSH SOUTHEAST ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI THIS MORNING. THE MAIN RISK WITH THIS ACTIVITY WILL BE OCCASIONAL LIGHTNING STRIKES AND BRIEF HEAVY DOWNPOURS. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL. ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING. MAINLY ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF WINDS IN EXCESS OF 60 MPH. A COMPLEX OF STORMS IS EXPECTED TO DEVELOP ACROSS THE CENTRAL PLAINS THIS EVENING THEN PUSH SOUTHEAST INTO AND ACROSS NORTHERN MISSOURI. THE SOUTHERN EDGE OF THESE STORMS MAY PUSH INTO PORTIONS OF CENTRAL MISSOURI LATE THIS EVENING INTO THE OVERNIGHT HOURS. WINDS IN EXCESS OF 60 MPH AND SMALL HAIL WILL BE POSSIBLE. AFTERNOON HEAT INDICES IN THE UPPER 90S TO AROUND 100 DEGREES WILL OCCUR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP TUESDAY AND TUESDAY NIGHT AS A WEAK FRONT PUSHES SOUTH INTO THE REGION. THERE WILL BE THE RISK FOR LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WITH THIS ACTIVITY WITH THE BEST CHANCES ACROSS SOUTHERN MISSOURI TUESDAY AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL THEN BE POSSIBLE THURSDAY INTO FRIDAY ACROSS THE OUTLOOK AREA AS THE FRONT PUSHES BACK TO THE NORTH. AFTERNOON HEAT INDICES IN THE MIDDLE 90S TO AROUND 100 DEGREES WILL OCCUR FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE EASTERN OZARKS AND AGAIN LATE THIS EVENING INTO TONIGHT FOR AN ELEVATED RISK FOR STRAIGHT LINE DAMAGING WIND GUSTS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Special weather statement, Jul 7, 1:52 AM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 152 AM CDT MON JUL 7 2014 MOZ096-070715- DOUGLAS MO- 152 AM CDT MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DOUGLAS COUNTY UNTIL 215 AM CDT... AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DRURY...OR 15 MILES SOUTH OF MOUNTAIN GROVE...MOVING SOUTH AT 15 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE DRURY AND GENTRYVILLE. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3680 9217 3681 9245 3694 9248 3697 9219 TIME...MOT...LOC 0652Z 304DEG 12KT 3691 9230
Special weather statement, Jul 7, 2:43 AM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 AM CDT MON JUL 7 2014
MOZ104-070815-
TANEY MO-
243 AM CDT MON JUL 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TANEY COUNTY UNTIL
315 AM CDT...
AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PROTEM...OR 19 MILES SOUTHEAST OF FORSYTH...
MOVING SOUTH AT 15 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE PROTEM.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BULL
SHOALS LAKE.
LAT...LON 3655 9291 3656 9278 3650 9277 3649 9277
3649 9291 3650 9291
TIME...MOT...LOC 0743Z 354DEG 11KT 3651 9284Special weather statement, Jul 7, 4:35 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 AM CDT MON JUL 7 2014
MOZ097-105-071000-
HOWELL MO-OZARK MO-
435 AM CDT MON JUL 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OZARK AND SOUTHWESTERN
HOWELL COUNTIES UNTIL 500 AM CDT...
AT 434 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF CAULFIELD...OR 16 MILES WEST OF
WEST PLAINS...MOVING SOUTH AT 20 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BAKERSFIELD AND CAULFIELD.
LAT...LON 3651 9222 3675 9229 3680 9212 3679 9210
3681 9209 3681 9208 3651 9200
TIME...MOT...LOC 0935Z 340DEG 18KT 3669 9214Local storm report, Jul 7, 4:42 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
442 AM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM HAIL 3 SW WINONA 36.98N 91.36W
07/07/2014 E1.00 INCH SHANNON MO CO-OP OBSERVER
SOME ONE INCH HAIL MIXED IN WITH SMALLER HAIL. ESTIMATED
30-40 MPH WIND GUSTS.
&&
DSASpecial weather statement, Jul 7, 4:53 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 AM CDT MON JUL 7 2014
MOZ098-071030-
SHANNON MO-
453 AM CDT MON JUL 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHANNON COUNTY UNTIL 530
AM CDT...
AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF EMINENCE...OR 25 MILES
NORTHEAST OF MOUNTAIN VIEW...MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ALLEY SPRING...EMINENCE...WEST EMINENCE
AND WINONA.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL...STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3708 9118 3708 9121 3688 9122 3688 9149
3724 9147 3726 9117
TIME...MOT...LOC 0953Z 319DEG 9KT 3717 9130
DSASpecial weather statement, Jul 7, 5:06 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 506 AM CDT MON JUL 7 2014 MOZ097-071045- HOWELL MO- 506 AM CDT MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOWELL COUNTY UNTIL 545 AM CDT... AT 501 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POTTERSVILLE...OR 10 MILES SOUTHWEST OF WEST PLAINS...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BRANDSVILLE...CAULFIELD...LANTON...MOODY...POTTERSVILLE...SOUTH FORK AND WEST PLAINS. OTHER STRONG STORMS NEAR AND JUST NORTHEAST OF WEST PLAINS WILL ALSO PRODUCE UP TO PENNY SIZED HAIL AND WIND GUSTS OF 40 MPH. LAT...LON 3674 9211 3687 9167 3649 9168 3649 9212 TIME...MOT...LOC 1003Z 309DEG 11KT 3666 9201
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:52 AM CDT | Special Weather Statement | SGF | Douglas | 23 min |
| Jul 7, 2:43 AM CDT | Special Weather Statement | SGF | Taney | 32 min |
| Jul 7, 4:35 AM CDT | Special Weather Statement | SGF | Howell | 25 min |
| Jul 7, 4:53 AM CDT | Special Weather Statement | SGF | Shannon | 37 min |
| Jul 7, 5:06 AM CDT | Special Weather Statement | SGF | Howell | 39 min |
| Jul 7, 5:21 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 39 min |
| Jul 7, 6:07 AM CDT | Special Weather Statement | SGF | Oregon | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.